MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 REBAR; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 REBAR; CATHETER, CONTINUOUS FLUSH
Model Number 105-5081-153
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: product id sab-6-30 (lot: d014681); product id unk-nv-rebar (unknown); implant date n/a; explant date n/a product id unk-nv-rebar (unknown serial/lot); implant date n/a; explant date n/a medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the patient was undergoing whole brain angiography and thrombectomy operation for ischemic stroke m2 segment occlusion treatment.The site of intracranial vascular occlusion was determined by angiography.It was noted that the patient¿s vessel tortuosity was moderate.The stroke onset to reperfusion time was 40min it was reported that the guide sheath, neurovascular guidewire, thrombus aspiration catheter, rebar18 microcatheter, and intracranial vascular stent sab-6-30 were selected.After the preparation work was completed, the rebar 18 microcatheter was successfully put in place.The surgeon selected the intracranial vascular stent sab-6-30 and moistened it in vitro.During the delivery process of slowly pushing the stent, it was found that the resistance to pushing the stent gradually increased at the proximal section of the catheter, and finally the stent could not be pushed further.It was found that the tail of the stent was clogged at the tail of the microcatheter.The surgeon tried many times but failed to push it.Two new rebar18 microcatheters were used instead for delivery, but they could not be pushed in place.Because the patient was already in a coma and the situation was critical, a new sab-6-30 stent w as finally used instead, successfully pushed in place, and the thrombus was removed.After the operation, the surgeon thought that this situation had never occurred when using sab-6-30 before.After replacing the microcatheter, it still could not be pushed normally, and the surgeon filed a complaint that it was a product quality issue.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.
 
Additional Manufacturer Narrative
B5.Updated with additional information received.D3/d4 updated based on additional information received.H6.Coding updated based on available information.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported the patient's baseline nihss was 12 and post procedure tici nihss had improved to 3.The cause of the resistance was not determined.Continuous saline flush was administered and maintained during the procedure per the ifu.There was not kink/damage observed to the catheter(s) after removal.All the attempted rebar 18 microcatheters were from the same model/lot.It should be noted that per the ifu, the sab-6-30 is recommended for use with a catheter that has an inner diameter of 0.027 inches and is therefore not compatible/off label use with rebar 18 catheter which has an inner diameter of as it had a labeled inner diameter of 0.021 inches.

Brand Name
REBAR
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
carretera san isidro, km 17
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
carretera san isidro, km 17
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22576412
Report Number9612501-2025-01972
Device Sequence Number15864771
Product Code KRA
UDI-Device Identifier00847536026834
UDI-Public(01)00847536026834(17)250906(10)B622015
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/06/2025
Device Model Number105-5081-153
Device Catalogue Number105-5081-153
Device Lot NumberB622015
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2025
Supplement Date Received by Manufacturer07/28/2025
Initial Report FDA Received Date07/23/2025
Supplement Report FDA Received Date08/22/2025
Date Device Manufactured09/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Patient Age70 YR
Patient SexFemale